Three dogs with exocrine pancreatic insufficiency developed oral bleeding during treatment with pancreatic enzyme supplements. According to the owners of the dogs, bleeding from the oral cavity developed during or shortly after consumption of meals containing the pancreatic enzyme supplement. Oral bleeding stopped in all dogs when owners reduced the dose of the pancreatic enzyme supplement. In 2 dogs, the decrease in the dose of the pancreatic enzyme supplement did not affect fecal consistency. However, in the third dog, the decrease in dose led to a recurrence of clinical signs. Findings in these dogs suggest that high doses of pancreatic enzyme supplements can cause oral bleeding in dogs with pancreatic insufficiency, but that oral bleeding can be successfully managed by dose reduction in most dogs.
|Original language||English (US)|
|Journal||Journal of the American Veterinary Medical Association|
|State||Published - Dec 15 2002|
ASJC Scopus subject areas